Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Painful Blisters On The Lower Leg While On IVIG Treatment?

Hi I recently started IVIG treatment 1st treatment started on 9/7, last one was 9/9. I had home nurse come for the 3 days and administer Gammaplex 5% 40 grams 2 bottles each day so a total of 80 grams per day. She gave me 2 Tylenol and a Benadryl each day before she started IV and also Zofran when I felt nauseous. I was getting horrible headaches so she would slow the IV down so it would not pump into me to quickly. My last day I was ok until around 9:30pm I started getting severe headache I wound up in bed all weekend and was extremely exhausted.i finally started feeling a bit better this past Wednesday I took a nice hot bath and when I finished I noticed I had clusters of red bumps on my toes, sides of feet, lower legs, belly, and palms of hands they seemed to have gotten worse since Wednesday now starting to itch and are painful. I am having this IVIG treatment for lupus SLE, Severe CRPS, and neuropathies in lower extremities. I see my neuro/ immune dr on Monday for my regular f/u appt. but I m getting worried wondering what this could be. We went and visited my daughter at college today and had a nice day, but after I was extremely tired again and the bumps are worse. Any suggestions for relief or what this may possibly be? I had mono/Epstein barre at 15 a X recent labs showed my levels are elevated I understand it lays dormant and can come back and right now my body is playing war with all new premature cell growth. But I again am starting to worry, cause now these spots are become painful and itchy.
Fri, 17 May 2019
Report Abuse
General Surgeon 's  Response
Hello,

* As per my clinical experience, the blisters following IVIG treatment indicate hypersensitivity issue to the contents of immunoglobulins usually mediated via protein components sensitizing body immune response.
* Immediate cessation of further therapy with the addition of antihistamine and supportive care as per the clinical evaluation by an expert physician is warranted.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Painful Blisters On The Lower Leg While On IVIG Treatment?

Hello, * As per my clinical experience, the blisters following IVIG treatment indicate hypersensitivity issue to the contents of immunoglobulins usually mediated via protein components sensitizing body immune response. * Immediate cessation of further therapy with the addition of antihistamine and supportive care as per the clinical evaluation by an expert physician is warranted. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Bhagyesh V. Patel, General Surgeon